Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


Posting to the communities has been restored. Our technical team is still completing ongoing maintenance, and you may experience some technical problems.Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Effexor XR withdrawal
Anon_231125 posted:
I haven't read all the posts here, but I want to mention my experience with this. I had been on 75mg for 10 years and decided I wanted OFF of it. I started because of depression from chronic pain, and stayed on it because I was encouraged by several doctors that it would help with peri-mental-pause & menopause. It did keep night sweats & mood swings away, and also helped with sleep, but I had no idea what the trade off would be with trying to get off of it.
All mental health professionals I have seen the past year have told me that this is the HARDEST of all antidepressants to get off of. With that in mind, I cut my dose in half for 4 months, then took it every other day for the next 3 months, then every three days for one month. I thought I was home free, BUT THEN..... brain zaps, anxiety, sleep loss, appetite loss, and all the other fun stuff kicked in. It was VERY tempting to get back on it, but I didn't want to go there.
Currently I'm trying to combat all the above with fish oil and other supplements. It's not easy, but I'm determined! Other important things to throw in are exercise, sunlight, and meditation.
So for those of you trying to get off this difficult drug, stay positive and seek out a lot of support ~ it's one of the hardest I've done, but if I can do it then anyone can!
Was this Helpful?
5 of 6 found this helpful
Caprice_WebMD_Staff responded:
Thank you for sharing your experience with the members here.

I hope your symptoms ease soon for you.
We never touch people so lightly that we do not leave a trace. ~Peggy Tabor Millin

Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Exercise you can doExpert
Exercise is one of the most beneficial self-help techniques we know of today and more and more research is indicating its usefulness in ... More
Was this Helpful?
59 of 79 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.